Open Access Open Access  Restricted Access Subscription or Fee Access

Speech and Language Profile in a Client Diagnosed with Drug-Induced Parkinsonism

Abhishek B P

Abstract


Drug-induced Parkinsonism (DIP) is the second-most common cause of Parkinsonism. Researchers differentiate Parkinsonism and DIP through several potent factors. Patients diagnosed with DIP exhibit characteristics such as tremors, rigidity, akinesia, postural instability etc similar to Parkinsonism but the basic difference is that the symptoms would resolve or turn better after the cessation of the drug leading to the deficits. This study deals with a 60-year-old lady diagnosed with Parkinsonism after nine months post onset. Closer investigation unveiled the fact that the client was diagnosed with mild schizophrenia and consumed medications for the same. Over time, the client developed symptoms of Parkinsonism. Speech and language profiling showed tremors in voice, reduced maximum phonation duration, articulatory errors and reduced intelligibility.

 

Keywords: MPD, misarticulation, tremors


Cite this Article Abhishek BP. Speech and Language Profile in a client Diagnosed with DrugInduced Parkinsonism. Research & Reviews: A Journal of Toxicology. 2018; 8(3): 34–36p.


Full Text:

PDF

Refbacks

  • There are currently no refbacks.


Copyright (c) 2019 Research & Reviews: A Journal of Toxicology